Pain Home > Indocin and Weight Gain
Some people may experience side effects while taking Indocin, and weight gain of a gradual nature was reported in less than 1 percent of people taking the drug in clinical studies. If you take Indocin and weight gain gradually occurs, consider trying a heart-healthy diet or exercising more. If you experience unexplained, rapid weight gain with Indocin, contact your healthcare provider; it may be a sign of congestive heart failure, a possible side effect of the medication.
There are a number of problems that have been reported in people taking Indocin® (indomethacin). Gradual weight gain is one of these problems that is reported rarely. In previous clinical studies, weight gain occurred in less than 1 percent of people taking Indocin. Given how uncommon weight gain is, however, it is difficult to determine whether it is actually caused by the medication, other factors, or a combination of both.
Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and compared to a group of people who were not given the medicine. In these studies, side effects are always documented. This way, it is possible to see what side effects occur, how often they occur, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur more in than 1 percent of people and those that occur in less than 1 percent of people.
Weight gain with Indocin was seen in less than 1 percent of people. Weight gain also occurred just as often in the group of people not taking Indocin. This is why it is not possible to say if the medication, other factors, or a combination of both played a role in this gradual weight gain.